Alert archive / Washington / Red Flag Warnings in 2023

Red Flag Warning 2, NWS Seattle, WA

July 3, 20237 counties in Washington

NWS Seattle, WA issued this red flag warning at Jul 3, 2023, 1:29 PM PDT for 7 counties in Washington. It took effect at Jul 4, 2023, 7:00 AM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2023, 1:29 PM PDT (20:29 UTC)
In effect from
Jul 4, 2023, 7:00 AM PDT
Expired
Jul 5, 2023, 7:00 PM PDT
In force
36 hr
Issued by
NWS Seattle, WA

Counties Grays Harbor County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skamania County, WA, Thurston County, WA

The radar

The Langley Hill radar (KLGX), 117 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2023-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2023-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2190 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS86 KSEW 032029
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
129 PM PDT Mon Jul 3 2023

WAZ659-040830-
/O.UPG.KSEW.FW.A.0001.230704T1400Z-230706T0200Z/
/O.NEW.KSEW.FW.W.0002.230704T1400Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
129 PM PDT Mon Jul 3 2023

...RED FLAG WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 PM PDT
WEDNESDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER
ZONE 659...

The National Weather Service in Seattle has issued a Red Flag
Warning for hot, dry and unstable conditions, which is in effect
from 7 AM Tuesday to 7 PM PDT Wednesday. This replaces the Fire 
Weather Watch.

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 15 to 20 percent during the
  afternoon.

* TEMPERATURES...In the 80s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase overnight
  Tuesday but again reach critical levels Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-040830-
/O.UPG.KSEW.FW.A.0001.230704T1400Z-230706T0200Z/
/O.NEW.KSEW.FW.W.0002.230704T1400Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
129 PM PDT Mon Jul 3 2023

...RED FLAG WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 PM PDT
WEDNESDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER
ZONE 655...

The National Weather Service in Seattle has issued a Red Flag
Warning for hot, dry and unstable conditions, which is in effect
from 7 AM Tuesday to 7 PM PDT Wednesday. This replaces the Fire 
Weather Watch.

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 15 to 20 percent during the
  afternoon.

* TEMPERATURES...In the mid 80s to the lower 90s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase overnight
  Tuesday but again reach critical levels Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$
6 follow-up statements
587 
WWUS86 KSEW 040843
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
143 AM PDT Tue Jul 4 2023

WAZ659-041645-
/O.CON.KSEW.FW.W.0002.230704T1400Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
143 AM PDT Tue Jul 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PDT WEDNESDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONE 659...

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...In the 80s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight Tuesday but again reach critical levels Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-041645-
/O.CON.KSEW.FW.W.0002.230704T1400Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
143 AM PDT Tue Jul 4 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
7 PM PDT WEDNESDAY FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE
WEATHER ZONE 655...

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...In the mid 80s to lower 90s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight Tuesday but again reach critical levels Wednesday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$
645 
WWUS86 KSEW 041226
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
526 AM PDT Tue Jul 4 2023

WAZ659-050000-
/O.CON.KSEW.FW.W.0002.230704T1400Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
526 AM PDT Tue Jul 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT WEDNESDAY
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 659...

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 20 percent.

* TEMPERATURES...In the 80s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight Tuesday but again reach critical levels Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-050000-
/O.CON.KSEW.FW.W.0002.230704T1400Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
526 AM PDT Tue Jul 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT WEDNESDAY
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 655...

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 19 percent.

* TEMPERATURES...In the mid 80s to lower 90s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight Tuesday but again reach critical levels Wednesday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$
207 
WWUS86 KSEW 042158
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
258 PM PDT Tue Jul 4 2023

WAZ659-051200-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
258 PM PDT Tue Jul 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT WEDNESDAY
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 659...

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the 80s in the afternoon.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase overnight 
  but again reach critical levels Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-051200-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
258 PM PDT Tue Jul 4 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT WEDNESDAY
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 655...

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the mid 80s to lower 90s in the afternoon.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase overnight  
  but again reach critical levels Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$
755 
WWUS86 KSEW 051052
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
352 AM PDT Wed Jul 5 2023

WAZ659-051900-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
352 AM PDT Wed Jul 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 659...

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the 80s in the afternoon.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight but again reach critical levels Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-051900-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
352 AM PDT Wed Jul 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 655...

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the mid 80s to lower 90s in the afternoon.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight but again reach critical levels Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$
981 
WWUS86 KSEW 051341
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
641 AM PDT Wed Jul 5 2023

WAZ659-060000-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
641 AM PDT Wed Jul 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 659...

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the 80s in the afternoon.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight but again reach critical levels Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-060000-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
641 AM PDT Wed Jul 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 655...

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the mid 80s to lower 90s in the afternoon.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures 
  can contribute to active fire behavior. In western Washington, 
  significant growth on existing fires takes place under such 
  conditions. If a fire were to begin, air quality may diminish 
  in the surrounding area.

* ADDITIONAL DETAILS...Relative humidities will increase 
  overnight but again reach critical levels Wednesday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$
421 
WWUS86 KSEW 052113
RFWSEW

URGENT - FIRE WEATHER MESSAGE
National Weather Service Seattle WA
213 PM PDT Wed Jul 5 2023

WAZ659-060200-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
West Slopes of the Central Cascades Generally above 1500 Feet-
213 PM PDT Wed Jul 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 659...

* AFFECTED AREA...Fire Weather Zone 659 West Slopes of the 
  Central Cascades Generally above 1500 Feet.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the upper 70s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures can
  contribute to active fire behavior. In western Washington,
  significant growth on existing fires takes place under such
  conditions. If a fire were to begin, air quality may diminish in
  the surrounding area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

WAZ655-060200-
/O.CON.KSEW.FW.W.0002.000000T0000Z-230706T0200Z/
Black Hills and Southwest Interior Lowlands-
213 PM PDT Wed Jul 5 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR HOT, DRY AND UNSTABLE CONDITIONS FOR FIRE WEATHER ZONE 655...

* AFFECTED AREA...Fire Weather Zone 655 Black Hills and 
  Southwest Interior Lowlands.

* RELATIVE HUMIDITY...As low as 15 to 20 percent.

* TEMPERATURES...In the upper 80s.

* HAINES...6

* IMPACTS...A dry and unstable air mass with warm temperatures can
  contribute to active fire behavior. In western Washington,
  significant growth on existing fires takes place under such
  conditions. If a fire were to begin, air quality may diminish in
  the surrounding area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either imminent or occurring now. Any fires that develop will
likely spread quickly. Outdoor burning is not recommended.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 3, 9:34 AM PDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 3, 9:34 AM PDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
934 AM PDT Mon Jul 3 2023

.SYNOPSIS...Dry and warm conditions continue across Western
Washington as high pressure builds over the region. A warming trend
will bring hot temperatures through midweek. Elevated fire weather
concerns are expected for the same time period with dry and unstable
conditions across parts of the area. High pressure will break down
late in the week for a return of closer to normal temperatures and
some shower chances near the Cascade crest.

.SHORT TERM /TODAY THROUGH WEDNESDAY/...No updates needed to the
short and long term this morning. Satellite showing mostly clear
skies across the region, except for some smoke passing aloft and
some stratus along the southern WA coast. The remainder of the
previous discussion follows below, with updates made to the marine
and aviation sections. 14

Upper level ridging nudging eastward from over the Pacific will
continue the local warming trend, pushing high temps up each day in
the short term. Highs today looking to be 1-3 degrees warmer than
yesterday, ranging from the mid 60s to mid 70s for the coast and
locations near water while the interior lowlands look to reach the
lower to mid 80s. Tuesday highs see a bit of a larger jump, with
coastal and water adjacent locations ranging from the lower 70s to
around 80 while interior lowlands climb into the mid 80s to around
90. Temps peak on Wednesday for the interior lowlands with temps in
the mid 80s to lower 90s but the coast will start to feel some
slight cooling from the return to onshore flow as highs drop 1-3
degrees there. Overnight lows will also see a bit of a nudge upward
with lows Tuesday morning expected to be generally in the 50s once
again while lows Wednesday morning will generally range in the mid
50s to around 60.

With this discussion surrounding hot daytime temps, an analysis of
Heat Risk does show an increase throughout the short term period.
Today only shows a few isolated pixels of Moderate /orange/ concern
while both Tuesday and Wednesday show Moderate /orange/ conditions
spreading areawide. Two factors may be playing into keeping
conditions from getting into the red, first the brevity of the event
and secondly that lows overnight Monday/Tuesday morning start off
basically the same as the past few days, forcing the heating to make
up more ground that it would were those lows higher. All of that is
a long way of saying that while keeping an eye on the situation, do
not see the need for any heat-related headlines at this time.
However, with the holiday and associated festivities, people should
remain mindful: hydrate often and if feeling overheated, seek
shelter in a cooler location to recover.

This heat will also factor into fire weather concerns for the short
term, but those will be addressed in the FIRE WEATHER section below.
18

.LONG TERM /THURSDAY THROUGH SUNDAY/...Onshore flow will push inland
Thursday, however its impact has some question marks around it. No
doubt coastal locations will see some relief as temps will dip back
down in the mid 60s to around 70. However, the inland influence
might take a little longer to take hold...as interior lowland temps
linger in the mid to upper 80s. Thankfully, Thursday is only the
first day of an areawide cooling trend which will see temps fall bit
by bit each day through Sunday where things look to level off. Highs
in the interior for Friday will be in the mid 70s to lower 80s, then
fall a little bit more for Saturday down into the mid to upper 70s.
Sunday will see similar temps with maybe a nudge upward of 1 or 2
degrees. This trend should put any Heat Risk concerns to bed for
now, although Moderate conditions seem like they may linger on into
Thursday for some locations.

While conditions look to remain generally dry for much of the CWA, a
bit of a trough ends up seeping down from Canada. This feature looks
like it may be capable of bringing with it enough instability for
afternoon and evening showers and thunderstorms. Have some PoPs in
place to cover that, but will assess convective potential as the
second half of the week draws closer. 18

&&

.AVIATION...High pressure aloft will continue to build into the
region from the northeastern Pacific while upper level troughing
persists over Canada. Flow aloft as a result is northwesterly.
Winds at the surface are north to northwest and are expected to
increase during the late morning/early afternoon hours. Could see
some gusts to 18-20 kt at times through this evening. The shallow
marine layer along the southern WA coast has already started to
dissipate this morning, so expect LIFR conditions at KHQM to
improve back to VFR by late this morning. VFR conditions will
then persist for all terminals through this evening. A shallow
marine layer may again bring low clouds to coastal terminals by
Tuesday morning. Additionally, smoke will be present aloft, but is
not expected to mix down to any of the terminals today.

KSEA...VFR today with N winds gusting to 15-20 kt 21-06z. 33/14

&&

.MARINE...North to northwest winds will persist over the waters
today with strongest winds (and steep waves) expected over the
coastal waters. With seas generally persisting at 7-9 feet at 8 to
9 seconds offshore, have opted to extend the Small Craft Advisory
through this afternoon. Onshore flow will ease on Tuesday and
Wednesday as a thermal trough builds north over western WA. Expect
a stronger onshore push Wednesday evening with Small Craft
Advisory west winds likely through the Strait of Juan de Fuca.
33/14

&&

.FIRE WEATHER...Warm and dry conditions will persist across
western WA for much of the week ahead, elevating the risk for new
fire starts and potentially rapid fire spreads. The main timeframe
for concern continues to be Tuesday and Wednesday. A thermally
induced surface trough during that timeframe will result in hot
temperatures, low daytime RHs and Mid-level Haines values of 6 over
most of the CWA east and south of the Sound. Primary focus at this
time remains southern portions of the CWA, namely 655 and 659 as
they will see the lowest daytime RH values during this period. The
Fire Weather Watch remains in effect there and will be assessed
further after collaboration with surrounding offices and partners.
While unstable conditions and Haines 6 values are expected over 658,
RH values below critical fire weather thresholds appear to be more
isolated in nature there and not nearly as widespread as the other
two zones, keeping it out of any headlines for now. Additionally,
a very minor shortwave trough may allow for some cloud development
in the North Cascades during the Tuesday/Wednesday timeframe,
giving RHs there a nudge upward, albeit slight.

Once onshore flow gets a cooling trend starting Thursday, many fire
weather concerns will fall by the wayside as RH values will increase
for the remainder of the forecast period thanks to the cooler
temperatures. 18

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Fire Weather Watch from Tuesday morning through Wednesday
     evening for Black Hills and Southwest Interior Lowlands-
     West Slopes of the Central Cascades Generally above 1500
     Feet.

PZ...Small Craft Advisory until 5 PM PDT this afternoon for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm.

&&

Nearby

Red Flag Warnings in Washington, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.